Florida, 2025

Damaging Wind in Florida, July 10, 2025

July 10, 2025 · NWS MFL · 1 event in 1 county or zone

Strong to severe thunderstorms developed along the sea breeze over Southwest Florida on the afternoon of July 10, 2025.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

Strong to severe thunderstorms developed along the sea breeze over Southwest Florida on the afternoon of July 10, 2025.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 10, 12:49 PM EST, 3 hours 18 minutes earlier.

Area forecast discussion, Jul 10, 12:49 PM EST, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Miami FL
149 PM EDT Thu Jul 10 2025

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Rest of today through Friday)
Issued at 126 PM EDT Thu Jul 10 2025

South Florida remains under the influence of surface and mid-level
ridging which will act to maintain southeasterly flow across the
area through today and tomorrow. An upper level disturbance (TUTT)
remains just south of Cuba which is aiding in the transfer of
tropical moisture across the region. PWATs remain between 1.9 to
2.1 inches which is very slightly above average for this time of
year. Convection is ongoing across interior South Florida as the
east coast sea breeze is in the midst of its daily westward
progression. This activity is expected to continue pushing
towards the northwest and will simultaneously become more
numerous as it does so. 500mb temperatures remain between -7C to
-9C which could support an isolated strong cell later this
 afternoon, although the bulk of thunderstorms should remain the of
 the 'garden variety' in regards to intensity. Despite this,
 there is still the chance for heavy downpours, gusty winds and
 frequent lightning within the strongest activity, but this is
 pretty standard for a typical South Florida July afternoon.

The pattern remains largely unchanged for Friday with a chance for
morning showers and isolated thunderstorms for east coast metro
areas. Shower and thunderstorm activity will push inland with the
sea breeze and become more robust in intensity and coverage as
daytime heating increases. Greatest chance for showers and storms
will be across interior and Southwest Florida today and Friday.
&&

.LONG TERM...
(Friday night through next Wednesday)
Issued at 126 PM EDT Thu Jul 10 2025

For the upcoming weekend, large scale high pressure will continue to
dominate the weather pattern with a ridge aloft and surface high
pressure nearby as well. Ultimately, this will result in a typical
summertime pattern continuing across South Florida with
convection being mainly driven by sea breeze development. The
usual diurnal pattern of convection for this time of year will
remain in place as shower and thunderstorm activity starts to
develop over the local waters and the east coast during the
morning hours before shifting towards the interior and Southwest
Florida during the afternoon and evening hours. Some storms could
still become strong each afternoon mainly over Southwest Florida
where sea breeze and other mesoscale boundaries collide and lift
is maximized. The strongest storms could contain gusty winds and
heavy downpours. High temperatures through the weekend will
generally range from the upper 80s along the east coast to the
lower 90s across Southwest Florida.

Moving into the early to middle portions of next week, the forecast
starts to become a little bit more uncertain as the mid level ridge
pushes northwestward into the Gulf and expands northward into the
Midwest as well as the Mississippi River Valley. At the same time,
another mid level and upper level disturbance to the east will begin
to push towards the Southeast coast. While the general diurnal
pattern of convection will look to remain in place, with rather
light steering flow aloft combined with light winds trying to become
more southerly at the surface, this may help increase the chance of
showers and thunderstorms during this time frame. The exact details
still need to be ironed out and will depend heavily on the track and
evolution of this mid level disturbance as it pushes towards the
Southeast coast. Guidance is not in good agreement regarding its
strength and evolution at this time. For now, the latest forecast
increases the chances of showers and thunderstorms during this time
frame, however, the highest chances each afternoon are kept over the
interior and Southwest Florida. This will continue to be monitored
as the week progresses. High temperatures early next week will
generally range from the upper 80s to lower 90s across the region.
&&

.AVIATION...
(18Z TAFS)
Issued at 1257 PM EDT Thu Jul 10 2025

There is a chance for showers and thunderstorms near sites
through this afternoon although most activity should remain across
interior areas. Light and variable winds overnight as conditions
improve with a return of thunderstorms by early Friday afternoon.

&&

.MARINE...
Issued at 131 AM EDT Thu Jul 10 2025

A gentle to moderate southeasterly flow will be present across the
Atlantic waters through the end of the week. Meanwhile, a lighter
and more variable wind flow will take place across the Gulf waters
through this same time frame. Seas across all of the local waters
will generally remain at 2 feet or less. Scattered to numerous
showers and thunderstorms will be possible across the local waters
each day.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            79  89  80  90 /  40  60  10  50
West Kendall     76  90  77  90 /  40  60  10  50
Opa-Locka        79  92  80  92 /  40  60  10  50
Homestead        79  90  79  90 /  40  50  20  50
Fort Lauderdale  79  89  80  89 /  30  70  10  50
N Ft Lauderdale  79  90  81  90 /  30  70  10  50
Pembroke Pines   81  94  82  94 /  40  70  10  50
West Palm Beach  79  90  78  90 /  30  70  10  40
Boca Raton       79  92  79  92 /  30  70  10  50
Naples           76  92  76  92 /  30  80  20  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...Rizzuto
LONG TERM....Redman
AVIATION...Rizzuto

In the hours before

Local storm report, Jul 10, 11:29 AM EST, 4 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
1229 PM EDT Thu Jul 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     Wildfire         13 SE Holey Land Wildli 26.32N 80.56W
07/10/2025                   Broward            FL   Park/Forest Srvc

            The Palm Tree Wildfire has burned 500 acres
            and is at 40 percent contained.

&&

BNB
Special weather statement, Jul 10, 12:51 PM EST, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Miami FL
151 PM EDT Thu Jul 10 2025

FLZ067-071-101830-
Inland Broward County FL-Inland Palm Beach County FL-
151 PM EDT Thu Jul 10 2025

...A strong thunderstorm will impact portions of north central
Broward and southwestern Palm Beach Counties through 230 PM EDT...

At 150 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 8 miles north of Mile Marker 30 On Alligator
Alley, or 14 miles northwest of Sunrise, moving northwest at 20 mph.

HAZARD...Wind gusts of 45 to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Holey Land Wildlife Refuge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2627 8041 2619 8054 2641 8078 2656 8056
TIME...MOT...LOC 1750Z 142DEG 17KT 2627 8050

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

JS
Special weather statement, Jul 10, 1:07 PM EST, 3 hours before
Special Weather Statement
National Weather Service Miami FL
207 PM EDT Thu Jul 10 2025

FLZ066-067-070-071-073-101900-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-Inland Miami-Dade County FL-
207 PM EDT Thu Jul 10 2025

...A strong thunderstorm will impact portions of east central
Collier, northern Miami-Dade, southeastern Hendry, Broward and
southwestern Palm Beach Counties through 300 PM EDT...

At 207 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 11 miles southwest of Intersection Alligator
Alley And Miami Canal, or 25 miles west of Pembroke Pines, moving
northwest at 10 mph.

HAZARD...Wind gusts of 45 to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Miccosukee Indian Reservation, Intersection Alligator Alley And Miami
Canal, Miccosukee Service Plaza, and West Broward Rec. Area On
Alligator Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2588 8068 2592 8085 2620 8102 2635 8073
      2613 8054 2602 8053
TIME...MOT...LOC 1807Z 154DEG 9KT 2602 8074

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

AR
Special weather statement, Jul 10, 3:17 PM EST, 50 minutes before
Special Weather Statement
National Weather Service Miami FL
417 PM EDT Thu Jul 10 2025

FLZ069-070-102115-
Coastal Collier County FL-Inland Collier County FL-
417 PM EDT Thu Jul 10 2025

...A strong thunderstorm will impact portions of western Collier
County through 515 PM EDT...

At 417 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Copeland, or 11 miles north of Everglades
City, moving northwest at 10 mph.

HAZARD...Wind gusts of 45 to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Naples, Marco Island, Ave Maria, Golden Gate Estates, Everglades
City, Carnestown, Belle Meade, Orangetree, Golden Gate, East Naples,
Lely Resort, Copeland, Big Corkscrew Island, Vineyards, Royal Palm
Hammock, Naples Park, Marco Island Airport, Naples Manor, West Toll
Gate On Alligator Alley, and North Naples.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2632 8175 2632 8166 2637 8166 2643 8156
      2634 8135 2600 8123 2585 8137 2590 8154
      2592 8155 2591 8156 2593 8160 2595 8169
      2596 8168 2596 8167 2598 8166 2597 8168
      2598 8170 2626 8183
TIME...MOT...LOC 2017Z 126DEG 10KT 2602 8140

LIGHTNING...EXCESSIVE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

AR

The radar

The Miami radar (KAMX), 140 km away, was scanning. The volume nearest the first event began at 21:06 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Collier

When
July 10, 4:07 PM EST
Where
Collier County, 10.26 mi NNE of Golden Gate
Measured
46 kt (53 mph) estimated gust
Property damage
$500
Reported by
Mesonet
Coordinates
26.300, -81.590

A home weather station near Orange Tree reported a 53 MPH wind gust with a severe thunderstorm located in the area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1287928.